Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long-term effects of Sustiva
Jan 13, 2002

Hi! I was diagnosed with HIV in June of 2000. In December of the same year, I started taking meds (Sustiva + Combivir). I must say that my life has not been the same ever since I started Sustiva. I had a very rough time adjusting to the medication in the first weeks. Now, the side effects are gone but I still wonder if the depression could be caused by Sustiva. My doctor says it could not be effavirenz but I really cannot see any other cause. He suggested antidepressant, which I don't want. Are you aware of any cases of long-term side effects with Sustiva (espacially with depression)?

Response from Dr. Henry

I certainly believe that Sustiva can cause or aggravate depression. If you don't want to try one of the many good antidepressants available you might consider substituting abacavir or nevirapine for the Sustiva if that seems reasonable from the HIV perspective. KH



Previous
lipodistrophy and how to loss weight
Next
to suplement or not ..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement